MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71525-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
The customer reported that while charging their freestyle libre reader, the usb charging cable was burned.Customer further reported it burned her usb port on her computer and affected the reader giving her an error message.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reader was returned.Visual inspection has been performed on the reader and no issues were observed.The charger cable has not been returned.The reader powered on with button depression and strip insertion.The reader was able to activate with a known good sensor.The reader self-test and power consumption test were performed and were within specification.The reader's battery was measured and was found to be within specification.The returned battery was charged normally.Reader was connected to a computer, no issue was observed with reader or the computer port.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key8285968
Report Number2954323-2019-00837
Device Sequence Number16787998
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71525-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR